Alert archive / Pennsylvania / River Flood Warnings in 2017
River Flood Warning 8, NWS State College, PA
NWS State College, PA issued this river flood warning at Aug 12, 2017, 11:11 PM EDT for Dauphin County, Lebanon County, Pennsylvania. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2017, 11:11 PM EDT (03:11 UTC)
- Expired
- Aug 13, 2017, 11:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dauphin County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 132 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swatara Creek near Hershey (HERP1). The gauge peaked at 7.43 ft at Aug 13, 2017, 12:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01573560, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
327
WGUS41 KCTP 130311
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
1111 PM EDT Sat Aug 12 2017
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Swatara Creek Near Hershey
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued early Sunday morning.
&&
PAC043-075-131500-
/O.NEW.KCTP.FL.W.0008.170813T0311Z-170813T1500Z/
/HERP1.1.ER.170812T2210Z.170813T0245Z.170813T0900Z.NO/
1111 PM EDT Sat Aug 12 2017
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Swatara Creek Near Hershey
* until Sunday morning...Or until the warning is cancelled.
* At 11 PM Saturday the stage was...7.4 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by early
tomorrow morning.
* At 7.0 feet...The right, or north bank begins to overflow. Several
roadways upstream of the gage are affected by high water.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$2 follow-up statements
416
WGUS81 KCTP 130355
FLSCTP
Flood Statement
National Weather Service State College PA
1155 PM EDT Sat Aug 12 2017
...The Flood Warning continues for the following rivers in
Pennsylvania...
Swatara Creek At Harper Tavern
Swatara Creek Near Hershey
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued Sunday
morning.
&&
PAC075-107-131200-
/O.EXT.KCTP.FL.W.0006.000000T0000Z-170813T1200Z/
/HTVP1.1.ER.170812T0754Z.170812T2331Z.170813T0600Z.NO/
1155 PM EDT Sat Aug 12 2017
The Flood Warning continues for
The Swatara Creek At Harper Tavern.
* At 12 AM Sunday the stage was 9.1 feet and falling.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by just after
midnight tonight.
* At 9.0 feet...Several driveways and other minor roadways are
affected. Water begins to enter some basements.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$
PAC043-075-131554-
/O.EXT.KCTP.FL.W.0008.000000T0000Z-170813T1800Z/
/HERP1.1.ER.170812T2210Z.170813T0600Z.170813T1200Z.NO/
1155 PM EDT Sat Aug 12 2017
The Flood Warning continues for
The Swatara Creek Near Hershey.
* At 11 PM Saturday the stage was 7.5 feet and rising.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river will crest near 7.7 feet by after midnight tonight. The
river will fall below flood stage tomorrow morning.
* At 8.0 feet...The right, or north bank overflows. Several roads are
affected.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$619
WGUS81 KCTP 131036
FLSCTP
Flood Statement
National Weather Service State College PA
636 AM EDT Sun Aug 13 2017
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Swatara Creek Near Hershey
PAC043-075-131106-
/O.CAN.KCTP.FL.W.0008.000000T0000Z-170813T1800Z/
/HERP1.1.ER.170812T2210Z.170813T0345Z.170813T1003Z.NO/
636 AM EDT Sun Aug 13 2017
The Flood Warning is cancelled for
The Swatara Creek Near Hershey.
* At 6 AM Sunday the stage was 6.9 feet and falling.
* The river fell below flood stage at 6 AM Sunday.
* Flood stage is 7.0 feet.
* The river will continue falling to 3.7 feet by Tuesday morning.
* At 7.0 feet...The right, or north bank begins to overflow. Several
roadways upstream of the gage are affected by high water.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$
Lambert/SteinbuglWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Aug 12, 9:27 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 12, 9:27 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service State College PA 927 PM EDT Sat Aug 12 2017 .SYNOPSIS... A cold front and associated upper-level trough are moving through our region this evening. Cooler and drier air should replace the humid air mass. A weak trough will dominate our weather most of the week as a ridge builds over the southern US. A surge of warmer moister air is likely Thursday with this system and ahead of a cold front. The best chance of widespread rain may be Friday with the cold front. && .NEAR TERM /UNTIL 7 AM SUNDAY MORNING/... Note the severe thunderstorm watch has been cancelled. Most of the rain and strong thunderstorms have moved to our south and east. The front is still a bit west of the front so a few very isolated showers are still possible until about 9 PM. Then cooler drier air should push through most of not all of our region, decreasing the threat of isolated showers. Overnight should see drier and cooler air move into the region. The residual moisture from the rain will produce patchy AM fog and the resulting early AM areas of low clouds. && .SHORT TERM /7 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... Update 7PM not much to add. Should be an super mid-August day with low humidity and high temperatures mainly in the 70s to lower 80s. Not much else worth saying so ENJOY! && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Weak high pressure moves to our east Monday and the moisture values stay quite low with PW near normal most of the weak. We start the week in a mean trough and a ridge is forecast to build over the southeast Wed into Thursday. Thus, models tend to show only slight to chance POPS Monday- Wednesday. Traditional afternoon convection due to instability. Nothing to focus on. As the ridge builds in PA should warm up and a surge of higher PW air is forecast to move into our region Th-Fri timeframe. The NAEFS and GEFS show a trough and cold front move into the region late Thursday into Friday. This could trigger showers and storms. Not surprisingly the GEFS and CMC-EFS tend to show best chance of rain Friday timeframe with the front. Timing of front will change and overall not a very wet week. Temperatures mainly near to perhaps a tad below normal. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... Mostly clear skies across central Pa this evening, as cold front pushes east of the region. Main forecast issue later tonight will be the likelihood of IFR cigs developing at KBFD and KJST, the result of upslope flow and cooling boundary layer. Across eastern Pa, winds are expected to become light enough to support patchy radiation fog late tonight. Best chance of significant vis reductions will be at KIPT, KMDT, KLNS. Further west, an active breeze is likely to preclude significant fog issues. Latest model soundings indicate any low clouds/fog will burn off by late morning Sunday with a high confidence of widespread VFR conditions for the rest of the day. .OUTLOOK... Mon-Wed...Patchy AM fog possible. Wed...No significant weather. Thu...Mainly VFR with scattered showers/thunderstorms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Grumm NEAR TERM...Grumm SHORT TERM...Grumm LONG TERM...Watson/Grumm AVIATION...Fitzgerald
Hazardous weather outlook, Aug 12, 6:33 PM EDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service State College PA 633 PM EDT Sat Aug 12 2017 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-132245- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 633 PM EDT Sat Aug 12 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 12, 7:11 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
711 PM EDT SAT AUG 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG LEBANON 40.34N 76.42W
08/12/2017 LEBANON PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1701370
LA CORTELocal storm report, Aug 12, 7:12 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
712 PM EDT SAT AUG 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG LIVERPOOL 40.57N 76.99W
08/12/2017 PERRY PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1701371
LA CORTELocal storm report, Aug 12, 7:14 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
714 PM EDT SAT AUG 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG MCALISTERVILLE 40.63N 77.28W
08/12/2017 JUNIATA PA 911 CALL CENTER
TREES DOWN. NUMEROUS OTHER TREES DOWN OVER THE NORTHERN
PART OF THE COUNTY
&&
EVENT NUMBER CTP1701372
LA CORTELocal storm report, Aug 12, 7:19 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT SAT AUG 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 3 S ICKESBURG 40.45N 77.29W
08/11/2017 PERRY PA 911 CALL CENTER
TREES AND WIRES DOWN.
0905 PM TSTM WND DMG NEW BLOOMFIELD 40.42N 77.19W
08/11/2017 PERRY PA 911 CALL CENTER
TREES AND WIRES DOWN.
0217 PM TSTM WND DMG 1 ENE MILROY 40.72N 77.57W
08/12/2017 MIFFLIN PA FIRE DEPT/RESCUE
TREE DOWN ACROSS SALEM ROAD BETWEEN BLUE HOLLOW ROAD
AND JACKS LANE IN ARMAGH TOWNSHIP.
0230 PM TSTM WND DMG YEAGERTOWN 40.64N 77.58W
08/12/2017 MIFFLIN PA FIRE DEPT/RESCUE
WIRES DOWN ALONG NORTH MAIN STREET NEAR THRID STREET IN
DERRY TOWNSHIP.
0256 PM TSTM WND DMG 2 NE MIFFLINTOWN 40.59N 77.37W
08/12/2017 JUNIATA PA FIRE DEPT/RESCUE
TREES DOWN NEAR INTERSECTION OF ROUTE 35 AND JERICHO
ROAD.
0300 PM TSTM WND DMG MCALISTERVILLE 40.63N 77.28W
08/12/2017 JUNIATA PA 911 CALL CENTER
TREES DOWN. NUMEROUS OTHER TREES DOWN OVER THE NORTHERN
PART OF THE COUNTY
0305 PM TSTM WND DMG MCALISTERVILLE 40.63N 77.28W
08/12/2017 JUNIATA PA FIRE DEPT/RESCUE
REPORTS OF TREES DOWN AND TREES ON WIRES IN NORTHERN
JUNIATA COUNTY.
0309 PM TSTM WND DMG THOMPSONTOWN 40.57N 77.24W
08/12/2017 JUNIATA PA FIRE DEPT/RESCUE
REPORTS OF TREES ACROSS ROADS IN THOMPSONTOWN
0330 PM TSTM WND DMG LIVERPOOL 40.57N 76.99W
08/12/2017 PERRY PA 911 CALL CENTER
TREES DOWN
0505 PM TSTM WND DMG LEBANON 40.34N 76.42W
08/12/2017 LEBANON PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1701363 CTP1701364 CTP1701365 CTP1701366 CTP1701369
CTP1701372 CTP1701367 CTP1701368 CTP1701371 CTP1701370
LA CORTENearby
River Flood Warnings in Pennsylvania, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.